severe rectal pain/spasms

hi i am a 55 year old female that has levitor ani syndrome. i am in extreme pain all of the time. i know all of the regular treatments as i have had this condition for over 3 years chronically , 30 years on and off. i see a specialist pt for pelvic floor dysfunction, i stretch, i use a tennis ball to relieve external trigger points, i have been seeing an accumpuncturist i attented a 2 week session at a holistic clinic where i learned relaxations techniques, they help some, but not much. i have seen several posts where people talk about trigger point injections, what are they injecting ? botox? how long does it last,? does it helP.? does it cause incontinence?

does anyone have any other treatments that are not the norm? sitz bath, blah blah, i know and have done all of them..

any advice, input is most appreciated .

11 Replies

  • I've had vaginal trigger point injections and they have helped; they were made up of marcaine, lidocaine and steroid. Are the trigger points in the rectum? I know a physical therapist in Tampa, FL that had a patient with severe pain upon defecation; she was helped by using a trigger point wand to treat the internal rectal trigger points. You may want to ask your PT if that is an option for you.

  • i have a trigger point wand and use it allot! thanks though. i wander if the injections that you received in the vagina would help with the rectum , what would the side affects be, hmmmmmmmm.. have to talk to my pain doctor. thanks

  • You need Botox injections. I am a 27 year old male and I had chronic Levator pain for five years until I was properly diagnosed.

    You need to go to the Cleveland clinic in Weston Florida. Go to the GI department, then they will give you a referral to Neurology for the treatment. It will take two appointments before you can be scheduled for the treatment.

    I am on my 4th treatment and my levator pain is down 50-60%. For the first time in 5 years I'm not taking any pain killers (Vicodin/Percocet)

    Keep in mind my case is the worst the doctors have seen. Most people get 100% relief after the 2nd or 3rd treatment.

    Please send me a message if you'd like to talk on the phone and I'll share my phone number we need to get you some help!!

    The Botox injections saved my life I thought I was handicap for the rest of my life. Finally I can say in confidence that I'll begin to exercise in January boy was it a hard and emotional five years to be misdiagnosed thankfully I have a great family my mom dad and brothers supported me the whole time and treated me so well if I didn't have them I would have lost my job house and car the problem was so bad. Sad thing is when you tell people about how bad the pain is they think it's just a small pain I can't get across to people how bad levator and syndrome is.

  • I live in boy ton beach fl close to Cleveland clinic ha pudendal neoropathy pain in rectum for 3years I had Botox injection did not work have had many injections none worked was schudeled for ganglion impar last week I cancelled it all been done by pain mgmt never been to neorolijist I live on oxicodone I wonder if dr khan would help me I am desperate also have you heard of mrn exray. Or the spinal chord stimulation these have been offered to me I thank you for information

  • This is the doctor you need to see: Tarannum S. Khan, MD, is a Staff neurologist at Cleveland Clinic Florida

    The injections are uncomfortable and a little painful but the pain is only for 1 minute and not as bad as levator pain!!

    Please go see her if you have financial problems I will assist you maybe I can at least pay for the flight...

  • Accupuncture will not work... sitz baths will not work. Good that you tried it though to rule it out. Now it's time for the real treatment. Are you taking any pain meds?

    Also to answer your question I don't have any incontinence maybe I lost 10% of my control of gas but that's nothing... it doesn't affect your bowels or control of bowels. The doctor knows where to object it she has equipment that tells her which parts of the muscle are having the spasm and she only treats that part.

  • how much time between shots? i live in iowa. how long did she say that they will last? will you have to go back to get more?

    there is a pain doctor here that ii have gone to that has done the ganglion impar (spelling, sorry) which did nothing. but i wander if he talked to her and got the right instruction, he could do it . he told me NOT to do those shots, that they would cause incontinence... i know he's not God , just saying....i will do some research into this doctor and her success with these shots. thank you so much for your help. i will be in touch!!!!!

  • also, are your symptoms caused by your nerves? i have been told that mine are because of my sympathetic nervous system being out of wack. hense when i take at least 15mg of valium it settles down my nerves and pelvis. that is the only thing that i take.

  • Hi pieper!!! Boy can I relate to u!!! I have had Levator ani for two years and it's hell!!! I also have ibs which contributes to that. I too have tried everything. Pelvic floor therapy, regular pt, acupuncture and hypnotherapy. See gi and colorectal. Had a defacography which showed normal. I don't see how as my stool gets stuck and won't come out. I've used soooo many meds!!!!! I bought a therawand and use it and it seems to help. My Levator ani seems to have gotten a little better but my rectum hurts all the time!!!!! It is so painful!!! Had an appt with a urologist to talk about Botox but at the time was feeling better so I canceled. Maybe I shouldn't have. I don't know what to do. I have to manually evacuate sometimes which isn't good but I can't push the stool I feel out and it hurts inside!!!! I see my colorectal doctor on Tuesday so will see what he says. Please let me know how u r doing!!! I do know the pain believe me!!!!!!! Try and have a good day!!!!!

  • Karen,

    Look up

  • I'm so sorry to hear about your pain. Hope your apt shows some promise. I started seeing a psychologist he is going to try something called emt. Also have an appt wroth psychiatrist layer in the month. Good luck to you! I'll keep you posted

You may also like...